MAUDE Adverse Event Report: COOK INC ULTRATHANE DAWSON-MUELLER MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER; GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY

COOK INC ULTRATHANE DAWSON-MUELLER MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER; GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY
Model Number N/A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 02/09/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The 510k status: exempt.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
The customer reported that, during the middle of the night on (b)(6) 2018, when the patient was walking back from the bathroom to their bed, the hub of the ultrathane dawson-mueller mac-loc locking loop multipurpose drainage catheter which was placed on (b)(6) 2018 as a chest tube in the right pleural space, separated from the catheter portion of the device.As a result, the catheter had to be replaced in another procedure.No further device issues were reported.The complaint product is not available for return and evaluation.
 
Additional Manufacturer Narrative
Investigation - evaluation: a review of the complaint history, device history record, documentation, drawing, manufacturing instructions, quality control, and specifications of the device was conducted during the investigation.Clinical assessment: without visual, dimensional, and/or functional testing of the product, we are unable to rule out if this event was related to a manufacturing issue.At this time, clinical assessment cannot eliminate any possible causes for the separated hub such as product handling, patient behavior, patient environment, patient mobility, other device compatibility, device maintenance, device failure, or manufacturing related causes.The complaint device was not returned; therefore, no physical examinations could be performed.However, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record shows no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.Based on the information provided, no product returned and the results of our investigation, the possible root cause is manufacturer related.This failure mode has been escalated per internal processes.The appropriate personnel have been notified, and this failure mode will continue to be trended.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
ULTRATHANE DAWSON-MUELLER MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER
Common Device Name
GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7343986
Report Number1820334-2018-00720
Device Sequence Number1741007
Product Code GBO
UDI-Device Identifier00827002097063
UDI-Public(01)00827002097063(17)200627(10)8022090
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/31/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberULT10.2-38-25-P-5S-CLDM-HC
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/22/2018
Supplement Date Received by Manufacturer05/03/2018
Initial Report FDA Received Date03/15/2018
Supplement Report FDA Received Date05/31/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;